Alert archive / Mississippi / Flash Flood Warnings in 2004
Flash Flood Warning 24, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at May 16, 2004, 2:24 PM CDT for Tishomingo County, Mississippi. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2004, 2:24 PM CDT (19:24 UTC)
- Expired
- May 16, 2004, 3:30 PM CDT
- In force
- 66 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Tishomingo County, MS
The radar
The Columbus AFB radar (KGWX), 98 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMEG 161926 FFWMEM MSC141-162030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 224 PM CDT SUN MAY 16 2004 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 330 PM CDT * AT 224 PM CDT...WEATHER RADAR INDICATED VERY HEAVY RAIN OVER CENTERL TISOMINGO COUNTY. THE HEAVIEST RAIN IS FALLING NEAR PADEN...MIDAY...AND NORTHEAST OF IUKA. TWO TO THREE INCHES OF RAIN HAS FALLEN IN THE LAST TWO HOURS. * CITIES AFFECTED THROUGH 330 PM CDT INCLUDE... PADEN...MIDAY...IUKA...BURNSVILLE .EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...PONDING OF WATER ON HIGHWAYS AND UNDERPASSES. ADDITIONALLY...FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3484 8834 3461 8832 3467 8814 3490 8811 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 16, 9:44 AM CDT, 4 hours 40 minutes earlier.
Area forecast discussion, May 16, 9:44 AM CDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 944 AM CDT SUN MAY 16 2004 .DISCUSSION... FRONTAL SYSTEM STRETCHES FROM MIDDLE TN INTO NORTHEAST MS TO NORTHEAST LA THIS MORNING. SURFACE LAPS DATA SHOWS LIFTED INDICES OF ZERO TO MINUS TWO LOCATED THROUGH NORTHEAST MS ALONG AND SOUTH OF THIS BOUNDARY. WATER VAPOR IMAGERY INDICATES THAT THE MOISTURE HAS INCREASED AT MID AND HIGH LEVELS ACROSS MUCH OF THE MIDSOUTH. WILL UPDATE FORECAST TO INCLUDE 30 PERCENT CHANCE OF THUNDERSTORMS FOR THIS AFTERNOON FOR MUCH OF NORTH MS INTO PARTS OF SOUTHWEST TN. WILL HAVE 20 PERCENT POP REMAINDER OF THE AREA FOR THIS AFTERNOON EXCEPT EXTREME NORTHEAST AR INTO EXTREME NORTHERN TN WHERE WILL NOT MENTION ANY RAIN. THINK FRONT WILL BEGIN TO LIFT BACK TO THE NORTH BY LATE AFTERNOON WITH MOISTURE AND INSTABILITY MOVING BACK NORTH. 12Z 850 MB SHOWS FLOW OUT OF THE SOUTH. 500 MB FLOW IS SOUTHWESTERLY AND WEAK EMBEDDED TROUGHS WILL HELP TO SET OFF SOME THUNDERSTORMS. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...NONE. MS...NONE. MO...NONE. TN...NONE. &&
Hazardous weather outlook, May 16, 10:45 AM CDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 1045 AM CDT SUN MAY 16 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-171000- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 1045 AM CDT SUN MAY 16 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS PARTS OF THE MIDSOUTH THIS AFTERNOON AND TONIGHT. HOWEVER...SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
Nearby
Flash Flood Warnings in Mississippi, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.